Drug-Induced Tinnitus; Will It Go Away?

Discussion in 'Support' started by Vegas Robb, Feb 9, 2014.

    1. Vegas Robb
      Alone

      Vegas Robb Member

      Location:
      Las Vegas Nevada
      Tinnitus Since:
      11/26/13
      I've had T for almost 2 months due to antibiotics ( ciprofloxican ) my first question is, do you think because it was drug induced that it will go away in time? And, when I watch TV or go to restaurants with a lot of lights, my T increases in volume and intensity.. Will that pass with time as well... Thank you
       
    2. carlover
      English

      carlover Member Benefactor

      Location:
      London
      Tinnitus Since:
      1986
    3. DebInAustralia
      Not amused

      DebInAustralia Member Benefactor Team Research

      Location:
      Geelong, Victoria
      Tinnitus Since:
      30/12/13

      Hi Robb,

      I received 24 hrs worth of iv cipro for an ear infection at the end of November last year, and became aware of my t shortly afterwards. Its been with me ever since.

      Im not totally sure what has caused my t.

      I discovered i had sustained a bilateral mild to mod hearing loss a year ago, but had no issues with t.

      Was it the infection itself, the cipro I received, or the hearing loss, or all three, or other? i haven't a clue!

      Will it go away? I suppose that all depends on the underlying mechanism of your t. If the hair cells are damaged, then my guess is no. Would cipro cause hair cell damage? Im not totally sure about that. I have had three hearing tests since my admission last year, and all have concurred no further hearing loss. So, my guess is the cipro hasn't contributed to my t but i could be wrong?

      Can you describe your t to me Robb? My right ear has hissing/high pitched ringing, and an occasional high pitched bothersome tone, along with head noise that sounds like white noise, and occasional tone in my left ear.

      looking forward to hearing from you
      deb
       
    4. michela
      Dramaqueen

      michela Member

      Tinnitus Since:
      12/2013
    5. AUTHOR
      AUTHOR
      Vegas Robb
      Alone

      Vegas Robb Member

      Location:
      Las Vegas Nevada
      Tinnitus Since:
      11/26/13
      Thank you for responding...my t is usually very mild. The sound is like cicadas on glass. I've had one day in eight weeks of no T at all. The mornings use to be so quiet I had to listen for it. But lately it's active in the mornings and tapers off during the evening. When I first got it I had to use masking sounds but mine is reactive to the the sounds around it so masking never worked. At night i can normally go to bed with no problem. For the last three days I've been having trouble staying asleep. I've been waking up and not being able to go back to sleep so, I've been taking Advil pm for sleep but it has ibuprofen in it and it seems to have affected my T and made it louder....oh well, what to do?
       
    6. AUTHOR
      AUTHOR
      Vegas Robb
      Alone

      Vegas Robb Member

      Location:
      Las Vegas Nevada
      Tinnitus Since:
      11/26/13
      Thank you for your reply...I've heard that Six months to a year is the time they give to see if it's permanent or not..hope is all I have...
       
    7. AUTHOR
      AUTHOR
      Vegas Robb
      Alone

      Vegas Robb Member

      Location:
      Las Vegas Nevada
      Tinnitus Since:
      11/26/13
    8. AUTHOR
      AUTHOR
      Vegas Robb
      Alone

      Vegas Robb Member

      Location:
      Las Vegas Nevada
      Tinnitus Since:
      11/26/13
      By the way deb ...I lived in Australia for eight years and my wife is an Aussie...Oy Oy ...
       
    9. Leopardi

      Leopardi Member

      Location:
      Finland
      Tinnitus Since:
      03/2010
      What about Amoxin? I just finished treatment for sinusitis and my T is still louder even though other symptoms have been gone for days.

      Seriously, if this is permanent I don't think I can handle this, my old T took 3 years to start even feel somewhat acceptable.
       
      • Useful Useful x 1
    10. Lesly

      Lesly Member

      Tinnitus Since:
      20 August 2017
      Cause of Tinnitus:
      Post Exposure Prophylaxis Medication
    11. jer

      jer Member

      Tinnitus Since:
      06/2015
      Cause of Tinnitus:
      Acoustic trauma
      There is a good chance that it will still go away! so do not try to worry so much as stress is also something that could cause more damage and make your tinnitus worse.

      All you can do is to make sure that you protect your ears really well and especially try and give them as much rest as you can. You have to know they are damaged now. So when you get some quieter moments again, just make sure you are aware that the Tinnitus is laying right underneath the surface and waiting for you to make a mistake again (sound exposure, more ototoxic medicine etc). So just be very careful to protect your hearing from now on for the rest of your live.
       

Share This Page

Loading...
If you have ringing ears then you've come to the right place. We are a friendly tinnitus support board, dedicated to helping you discuss and understand what tinnitus treatments may work for you.